Which diseases are caused by taking too many vitamins? What are the harms of taking too much vitamin medication?
While it is true that vitamins and minerals are essential for health, it is not true that their uncontrolled use is risk-free. Vitamin and mineral supplements must be taken under the supervision of a doctor.
Minerals (especially in high doses) can cause side effects such as stained teeth, increased urination, stomach bleeding, irregular heart rate, confusion, and muscle weakness. When taken as directed by a doctor, multivitamins and minerals do not cause serious side effects.
First, vitamins can sometimes interact with each other and also with over-the-counter and prescription medicines. When used correctly, some supplements can improve your health, but others may be ineffective or even harmful.
The harms of continuous and high-dose vitamin use
Vitamins and minerals are organic substances that are an essential part of a healthy life. Our bodies need these substances, even in very small quantities, in order to function. However, an overdose of these vitamins can cause headaches, nausea, vomiting, urinary tract disorders, and even death.
The best way to meet vitamin needs is to eat a balanced diet. Most vitamins are found in plant and animal foods. A balanced diet with sufficient amounts of main nutrients such as carbohydrates, fats, and proteins meets the body’s daily vitamin needs.
However, various physiological (pregnancy, sports, developmental age, etc.), pathological (fever, diarrhea, trauma, etc.) conditions, environmental factors (climate, geographical region, etc.), and drug treatments may increase vitamin requirements.
Diseases Caused by Excess Vitamin Consumption!
Vitamin A excess; gives symptoms in the form of dizziness, double vision, headache, convulsive seizures, peeling of the lips and palms, severe vomiting, and increased intracranial pressure.
When pregnant women are given high doses of vitamin A, miscarriages, and heart and head abnormalities may occur. During pregnancy, the daily dose of vitamin A should not exceed a certain level.
The elderly, alcoholics, and those with liver disease are more susceptible to vitamin A poisoning.
Excess vitamin B; usually does not cause poisoning. However, if taken in very high doses, poisoning may occur. Symptoms may include numbness, inability to walk, skin disorders, light sensitivity in the eyes, insomnia, exhaustion, headache, palpitations, and diarrhea.
Vitamin C excess; When taken more than 2 grams, it manifests itself as abdominal pain, nausea, and vomiting. Long-term and high-dose use may cause kidney stones. Another possible side effect is that it causes iron overload in patients using iron preparations.
Vitamin D excess; can cause calcium elevation in the blood, kidney diseases, vascular problems, and kidney stones.
Even death may occur as a result of kidney failure or heart failure caused by vitamin D toxicity, i.e. poisoning.
Excess vitamin E; prevents blood clotting. It is not recommended especially for patients taking blood thinners.
Excess vitamin F; may cause late healing of wounds in the body and fatigue.
Excess vitamin K; may cause problems in blood clotting and breakdown.
Excess vitamin B6; can cause numbness in the feet and loss of sensation in the hands.
Vitamin and mineral supplements such as vitamin D, K, calcium, E, selenium, magnesium, and magnesium can accumulate in tissues and organs in long-term use and may cause unexpected diseases.
As a result, it is not correct to say “this is a vitamin, it is not a medicine, there is no need for a doctor”. It is absolutely necessary to consult a doctor before taking vitamin supplements.
If you want to make money on Medium like me then let me show you with Free Medium Writing Guide
You will also need Medium Membership and Join Now With My Referral Link here. You’ll also get full access to every story on Medium for just $5/mo and Your membership fee supports independent writing.